Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 40, NWS Atlanta, GA

February 18, 2009Harris County, Meriwether County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 18, 2009, 10:18 PM EST for Harris County, Meriwether County, Troup County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2009, 10:18 PM EST (03:18 UTC)
Expired
Feb 18, 2009, 11:00 PM EST
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Harris County, GA, Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 3:32 PM ESTTornado WatchSPC7 hr
Feb 18, 10:14 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 479 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
479 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 190318
SVRFFC
GAC145-199-285-190400-
/O.NEW.KFFC.SV.W.0040.090219T0318Z-090219T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1100 PM EST

* AT 1016 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES SOUTH OF LA GRANGE TO WEST POINT...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
  MOUNTAIN-CALLAWAY GARDENS...WARM SPRINGS...MANCHESTER AND SHILOH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3299 8505 3294 8454 3283 8464 3283 8468
      3279 8468 3274 8473 3280 8516 3288 8519
      3290 8519
TIME...MOT...LOC 0317Z 275DEG 41KT 3293 8502 3284 8515

$$
2 follow-up statements
000 
WWUS52 KFFC 190337
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 PM EST WED FEB 18 2009

GAC285-190347-
/O.CAN.KFFC.SV.W.0040.000000T0000Z-090219T0400Z/
TROUP GA-
1037 PM EST WED FEB 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TROUP COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM EST 
THURSDAY MORNING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3287 8494 3286 8486 3293 8485 3297 8479
      3296 8478 3294 8455 3284 8465 3283 8468
      3278 8468 3274 8473 3279 8506
TIME...MOT...LOC 0337Z 288DEG 49KT 3291 8474 3278 8493

$$

GAC145-199-190400-
/O.CON.KFFC.SV.W.0040.000000T0000Z-090219T0400Z/
HARRIS GA-MERIWETHER GA-
1037 PM EST WED FEB 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR SOUTHERN MERIWETHER AND NORTHERN HARRIS COUNTIES...

AT 1035 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DURAND TO 8 MILES SOUTHWEST OF PINE MOUNTAIN-CALLAWAY GARDENS...
MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO F.D.
ROOSEVELT STATE PARK...PINE MOUNTAIN VALLEY...RALEIGH...WARM SPRINGS
AND SHILOH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3287 8494 3286 8486 3293 8485 3297 8479
      3296 8478 3294 8455 3284 8465 3283 8468
      3278 8468 3274 8473 3279 8506
TIME...MOT...LOC 0337Z 288DEG 49KT 3291 8474 3278 8493

$$
000 
WWUS52 KFFC 190355
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EST WED FEB 18 2009

GAC145-199-190404-
/O.EXP.KFFC.SV.W.0040.000000T0000Z-090219T0400Z/
HARRIS GA-MERIWETHER GA-
1054 PM EST WED FEB 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MERIWETHER AND 
NORTHERN HARRIS COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM EST 
THURSDAY MORNING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3287 8494 3286 8486 3293 8485 3297 8479
      3296 8478 3294 8455 3284 8465 3283 8468
      3278 8468 3274 8473 3279 8506
TIME...MOT...LOC 0354Z 275DEG 46KT 3291 8449 3278 8468

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:15 PM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Feb 18, 5:15 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST WED FEB 18 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MAIN CONCERN FOR SHORT TERM IS THREAT FOR SEVERE WEATHER. STRONG
SPRINGLIKE STORM SYSTEM...BUT DYNAMICS AND THERMODYNAMICS ARE NOT IN
PHASE. THUS...THERE REMAINS SOME CONCERN FOR HOW MUCH THREAT OF
SEVERE WEATHER ACTUALLY EXISTS. A LEADING SHORT WAVE AND MID-LEVEL
WARM ADVECTION BROUGHT SCT NON-SEVERE SHRA/TSRA TO THE CWA EARLY
THIS MORNING. A PSEUDO IN-SITU WEDGE IN PLACE ACROSS NE GA...WITH
TEMPS STILL ONLY IN THE 40S. WARMER...MORE UNSTABLE AIR ADVECTING
NWD INTO SW/SC GA...WHERE TEMPS HAVE RISING INTO THE 60S.
HOWEVER...DEWPOINTS STILL ONLY IN THE 50S CLEAR DOWN INTO THE FL
PANHANDLE. STRONG 60KT LLJ ALREADY EXITING THE REGION AND MOVING
INTO NC/SC. MUCAPES INCREASING TO 200 NORTH TO 600 C/S THROUGH THE
AFTERNOON AND 60 DEWPOINTS CREEPING TOWARD FAR SW GA BEFORE THE
AFTERNOON IS OVER. SOUTHERN STREAM SHORT WAVE MOVING INTO TX PHASING
WITH STRONG SHORT WAVE DIVING SOUTH FROM NORTHERN PLAINS. THIS WILL
RESULT IN A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE
EASTERN U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT. SPC HAS
OUTLOOKED PARTS OF WEST CENTRAL GA...INCLUDING ATL... FOR A MDT
RISK...WITH THE REMAINDER OF THE CWA IN A SLGT RISK.
AGAIN...PARAMETERS DO NOT APPEAR TO BE ALIGNED FOR A MAJOR SEVERE
EVENT IN MOST OF OUR CWA...WITH A HIGHER THREAT ACROSS S AL AND THE
FL PANHANDLE...WHERE INSTABILITY AND DYNAMICS ARE BETTER
ALIGNED...BUT WE WILL JUST HAVE TO SEE HOW THINGS EVOLVE. TSRA
THREAT WILL CONTINUE THROUGH 00Z IN THE NORTH AND 06Z IN THE CENTRAL
AREAS UNTIL SFC/850MB WINDS SHIFT TO THE W AND NW. PLAN ON CHANCE
POPS NORTH TO LIKELY POPS CENTRAL/S THROUGH THE EVENING. DUE TO
ONGOING WATCHES...THREAT TO CENTRAL AREAS. WE WILL JUST HAVE TO SEE
HOW IT PANS OUT...BUT I AM NOT SOLD ON A MAJOR SEVERE WEATHER EVENT
IN OUR CWA AT THIS POINT. THE COLD FRONT WILL EXIT THE SE PART OF
THE CWA BETWEEN 06Z AND 12Z AND THE THREAT FOR TSRA WILL QUICKLY END
AS THE FRONT PASSES. STRONG CAA WILL ENSUE EARLY THU AS THE POLAR
VORTEX CONTINUES TO DEEPEN ACROSS THE EASTERN U.S. 850MB TEMPS DROP
INTO THE -10C TO -12C ACROSS N GA EARLY FRI...THE COLDEST IT HAS
BEEN SINCE 04 FEB. MOST AREAS SHOULD SEE A HARD FREEZE EARLY
FRI...WITH LOWS 20 TO 25 NORTH AND 25 TO 30 SOUTH...OVERALL THE
COLDEST IN OVER TWO WEEKS. DRY CONDITIONS WITH BELOW NORMAL
TEMPERATURES WILL CONTINUE FOR THE REMAINDER OF THE SHORT TERM AS A
LARGE CANADIAN HIGH SPREADS FROM THE CENTRAL PLAINS INTO THE
SOUTHEAST U.S.

A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE EASTERN U.S. THU
BEHIND THE DEPARTING COLD FRONT. WILL NEED A WIND ADVISORY FOR AT
LEAST THE NORTH HALF OF THE CWA THU AS A RESULT.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A COLDER PATTERN WILL DOMINATE AT LEAST THE FIRST HALF OF THE
EXTENDED AS THE POLAR VORTEX DEEPENS AND A DEEP EASTERN U.S. TROUGH
REMAINS IN PLACE THROUGH EARLY NEXT WEEK. AN ALBERTA CLIPPER WILL
DIVE SE INTO THE NORTHERN PLAINS AND GREAT LAKES SAT...AND CONTINUE
TO ROTATE THROUGH THE BASE OF THE EASTERN U.S. TROUGH AND THE SE
U.S. BY SUN. STRONG DYNAMICS AND CAA WILL ACCOMPANY THIS SYSTEM AND
GENERATE A NARROW BAND OF PCPN ALONG THE ASSOCIATED FRONT. THERE
REMAINS SOME POTENTIAL FOR WINTER WX WITH THIS SYSTEM...ALBEIT IT
APPEARS TO BE THE USUAL CASE OF WHETHER OR NOT THE COLD AIR IN PLACE
WILL BE DEEP ENOUGH FOR FROZEN PCPN BEFORE THE DEEPER MOISTURE EXITS
THE REGION. THE BULK OF THE PCPN EXITS TO THE SE BEFORE THICKNESS
VALUES AND 850MB TEMPS SUPPORT SNOW. IN ADDITION...SYSTEM APPEARS TO
BE A LITTLE SLOWER THAN PREVIOUSLY ADVERTISED...WHICH WOULD LEAN
MORE TOWARD A RAIN THAN A SNOW SOLUTION FOR THE ATL AREA. PLAN TO
REMOVE PCPN FOR FRI NIGHT AS VERY DRY AIR REMAINS OVER THE CWA UNTIL
EARLY SAT. LOW-LEVEL THICKNESS AND 850MB TEMPS DO NOT SUPPORT RAIN
UNTIL AFT 00Z SUN...SO WILL JUST MENTION RAIN FOR SAT...THEN RAIN
CHANGING TO SNOW N GA SAT NIGHT...WITH A BRIEF PERIOD OF SNOW
POSSIBLE ATL NORTHWARD AT THE END OF THE PCPN. I COULD SEE AN INCH
IN THE HIGHER ELEVATIONS OF N GA...BUT LITTLE ACCUMULATION ELSEWHERE
AT THIS POINT. COLD...DRY HIGH PRESSURE WILL THEN DOMINATE INTO
EARLY NEXT WEEK. THE FLOW TRANSITIONS BACK TO A MORE ZONAL PATTERN
WITH A WEAK PACIFIC SYSTEM SLATED TO TRAVERSE THE AREA BY MID WEEK
WITH AT LEAST A SMALL CHANCE FOR SHRA. THE 12Z RUN OF THE GFS IS
MUCH WEAKER WITH THIS SYSTEM THAN THE 00Z WAS. INSTABILITY IS
MINIMAL TO NONE...SO WILL JUST MENTION SHRA AT THIS TIME. BELOW
NORMAL TEMPS AT THE BEGINNING OF THE EXTENDED WILL TREND BACK TO
NORMAL OR SLIGHTLY ABOVE NORMAL READINGS AS THE FLOW BECOMES ZONAL
AND HIGH PRESSURE MODERATES OVER THE AREA.

&&

.FIRE WEATHER...
MOST AREAS SAW LIGHT RAIN THIS MORNING...AND MOST AREAS WILL GET
MORE TONIGHT. THUS...DESPITE DRIER...WINDY CONDITIONS SPREADING
ACROSS THE AREA THU...FUELS WILL BE TOO WET FOR ANY FIRE WEATHER
WATCHES/WARNINGS IN THE SHORT TERM.

&&

.AVIATION...
MIXTURE OF VFR AND MVFR CEILINGS EXPECTED TO CONTINUE THROUGH 06Z...
OUTSIDE OF CONVECTION. SCATTERED STRONG THUNDERSTORMS WILL BE MOVING
ACROSS THE FORECAST AREA THROUGH 06Z AS WELL. AFTER 06Z CONDITIONS
WILL BE IMPROVING TO MOSTLY VFR CONDITIONS...WITH SOME MVFR CEILINGS
CONTINUING OVER THE SOUTHEAST PORTION OF THE FORECAST AREA AHEAD OF
THE COLD FRONT. ISOLATED TO SCATTERED CONVECTION MAY BE CONTINUING
OVER THE SOUTHEAST AS WELL AS THE FRONT PUSHES THROUGH. VFR
CONDITIONS ARE EXPECTED AREAWIDE AFTER 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  54  27  50  30 /  40   0   0   0   0
ATLANTA         40  50  28  48  34 /  60   0   0   0   0
BLAIRSVILLE     34  44  20  40  27 /  30  10   0   0   0
CARTERSVILLE    36  47  23  48  28 /  40   0   0   0   0
COLUMBUS        47  57  30  53  32 / 100   0   0   0   0
GAINESVILLE     40  49  26  46  32 /  40   0   0   0   0
MACON           48  58  28  54  29 /  90   0   0   0   0
ROME            36  48  23  48  28 /  40   0   0   0   0
PEACHTREE CITY  41  51  24  49  26 /  70   0   0   0   0
VIDALIA         55  60  32  56  29 /  90  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY FROM 9 AM TO 7 PM EST THURSDAY FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HENRY...
JACKSON...JASPER...LUMPKIN...MADISON...MORGAN...MURRAY...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...UNION...WALKER...WALTON...WHITE...
WHITFIELD...WILKES.

TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
HARALSON...MURRAY...PAULDING...POLK...WALKER...WHITFIELD.

&&

19
Hazardous weather outlook, Feb 18, 8:25 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 AM EST WED FEB 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
825 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS POSSIBLE OVER WEST CENTRAL GEORGIA
AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER THE REST OF NORTH
AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING...

.SYNOPSIS...
A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE EAST TODAY
MOVING ACROSS GEORGIA THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ACROSS NORTH AND CENTRAL GEORGIA WILL BE
LIGHTNING...DAMAGING WINDS...TORNADOES...AND HAIL. THE MOST LIKELY
LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS WEST CENTRAL
GEORGIA AND BETWEEN THE HOURS OF 2 PM AND MIDNIGHT.

.OTHER HAZARDS...
STRONG GUSTY GRADIENT WINDS COULD PRODUCE MINOR DAMAGE...MAINLY TO
TREES...ACROSS EXTREME NORTH GEORGIA THROUGH THIS EVENING. FOR MORE
INFORMATION SEE THE LATEST WIND ADVISORY STATEMENT.

.DISCUSSION...
A LARGE ARE OF RAIN OVER NORTH AND CENTRAL GEORGIA HAS STABILIZE THE
ATMOSPHERE OVER THE REGION THIS MORNING. HOWEVER AS THIS AREA EXITS
THROUGH NOON...THE ATMOSPHERE WILL SLOWLY DESTABILIZE AHEAD OF THE
COLD FRONT. MOST UNSTABLE CAPES ARE EXPECTED TO REACH 600 ACROSS
WESTERN AND CENTRAL GEORGIA THIS AFTERNOON. THIS...COUPLED WITH A
STRONG LOW LEVEL JET AND HELICITIES OF 300 TO 500 WILL AID IN SEVERE
THUNDERSTORM DEVELOP THIS AFTERNOON. WHILE ISOLATED SEVERE STORMS
COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL
GEORGIA...THE BEST LOCATION FOR SEVERE THUNDERSTORM DEVELOPMENT WILL
BE WEST OF A LINE FROM FRANKLIN...TO AMERICUS. THE THREAT OF SEVERE
THUNDERSTORMS SHOULD DIMINISH BETWEEN 7 PM AND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, Feb 18, 9:58 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     6 SSW WATKINSVILLE      33.78N 83.45W
02/18/2009                   OCONEE             GA   EMERGENCY MNGR

            POSSIBLE TORNADO. EMA DIRECTOR REPORTS SIGNIFICANT DAMAGE
            STARTING ON U.S. 441 AT MILE MARKER 2-3 AT TAPPIN SPUR
            ROAD. DAMAGE CONTINUES EAST TO HALE ROAD AND COLHAM ROAD.
            TREES DOWN AND A VEHICLE OVERTURNED. U.S. 441 WAS
            COMPLETELY CLOSED BECAUSE OF DOWNED TREES AND POWER
            LINES. SEVERAL HOMES SUSTAINED MINOR ROOF DAMAGE. ONE
            MOBILE HOME MOVED FROM ITS FOUNDATION.

&&

RAB
Special weather statement, Feb 18, 10:00 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EST WED FEB 18 2009

GAZ050-060-061-190330-
1000 PM EST WED FEB 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HANCOCK...PUTNAM AND GREENE COUNTIES UNTIL 1030 PM EST...

AT 958 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER 6 MILES WEST OF EATONTON...MOVING EAST AT
50 MPH. PERSONS OUTDOORS SHOULD MOVE TO A SAFE PLACE.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HANCOCK...
PUTNAM AND GREENE COUNTIES THROUGH 1030 PM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE WILLARD...CENTRAL GEORGIA EXPERIMENT
STATION...WARFIELD...ROCK EAGLE 4-H CENTER...EATONTON...PHOENIX...
OCONEE SPRINGS PARK...REYNOLDS PLANTATION...ROCKVILLE...LIBERTY...
SPRINGFIELD...SPARTA...WHITE PLAINS AND SHOULDERBONE.
Special weather statement, Feb 18, 10:11 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EST WED FEB 18 2009

GAZ066-067-078-190345-
1011 PM EST WED FEB 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 1045 PM EST...

AT 907 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST POINT...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS...
TROUP AND MERIWETHER COUNTIES THROUGH 1045 PM EST. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE PIEDMONT HEIGHTS...WEST POINT...
CANNONVILLE...LONG CANE...WHITESVILLE-PINE LAKE...SMITHS CROSSROAD...
BAUGHS CROSSROADS...JONES CROSSROADS...PINE MOUNTAIN VALLEY...
STOVALL...PINE MOUNTAIN-CALLAWAY GARDENS...F.D. ROOSEVELT STATE PARK
AND DURAND.
Local storm report, Feb 18, 10:13 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     6 SSW WATKINSVILLE      33.78N 83.45W
02/18/2009                   OCONEE             GA   EMERGENCY MNGR

            POSSIBLE TORNADO. SIGNIFICANT DAMAGE STARTING ON U.S. 441
            AT MILE MARKER 2-3 AT TAPPIN SPUR ROAD. DAMAGE CONTINUES
            EAST TO HALE ROAD AND COLHAM ROAD. TREES DOWN AND A
            VEHICLE OVERTURNED. U.S. 441 WAS COMPLETELY CLOSED
            BECAUSE OF DOWNED TREES AND POWER LINES. SEVERAL HOMES
            SUSTAINED MINOR ROOF DAMAGE. ONE MOBILE HOME MOVED FROM
            ITS FOUNDATION. GEORGIA NATURE CENTER REPORTS HUNDREDS OF
            TREES DOWN...TWO TENT AREAS DESTROYED...DAMAGE TO SOLAR
            PANELS. DAMAGE PATH ESTIMATED TO BE 1/3 MILE WIDE.

&&

RAB
Special weather statement, Feb 18, 10:13 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EST WED FEB 18 2009

GAZ074-084-085-097-190345-
1013 PM EST WED FEB 18 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN LAURENS...JOHNSON...
WILKINSON AND WASHINGTON COUNTIES UNTIL 1045 PM EST...

AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LAURENS...JOHNSON...WILKINSON AND WASHINGTON COUNTIES THROUGH 1045 PM
EST. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTROSE...
NICKLESVILLE...CHAPPELLS MILL...BREWTON...TUCKERS CROSSROAD...
LOVETT...SPANN...HARRISON...DONOVAN AND WRIGHTSVILLE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 18, 10:14 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EST WED FEB 18 2009

GAZ068-070-190345-
1014 PM EST WED FEB 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PIKE AND LAMAR COUNTIES UNTIL 1045 PM EST...

AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOLLONVILLE TO 11 MILES WEST OF CONCORD...
MOVING EAST AT 50 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PIKE AND
LAMAR COUNTIES THROUGH 1045 PM EST. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE HOLLONVILLE...CONCORD...HILLTOP...WILLIAMSON...
ZEBULON...MILNER...LIFSEY SPRINGS...MEANSVILLE...CHAPPEL MILL...
LIBERTY HILL...PIEDMONT...JOHNSTONVILLE...GOGGINS...ALDORA AND
BARNESVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:07 PM ESTSevere Thunderstorm WarningFFCHaralson, Polk38 min
Feb 18, 7:21 PM ESTSevere Thunderstorm WarningFFCClayton, Fayette, Fulton21 min
Feb 18, 7:22 PM ESTTornado WarningFFCGreene, Hancock, Putnam53 min
Feb 18, 7:31 PM ESTSevere Thunderstorm WarningFFCHaralson, Paulding21 min
Feb 18, 7:38 PM ESTSevere Thunderstorm WarningFFCDeKalb, Henry29 min
Feb 18, 7:40 PM ESTSevere Thunderstorm WarningFFCCarroll, Heard35 min
Feb 18, 7:53 PM ESTTornado WarningFFCGlascock, Hancock, Jefferson, Warren, Washington56 min
Feb 18, 7:56 PM ESTTornado WarningFFCCoweta, Heard29 min
Feb 18, 8:03 PM ESTSevere Thunderstorm WarningFFCHenry, Jasper, Morgan, Newton, Rockdale42 min
Feb 18, 8:11 PM ESTTornado WarningFFCJasper, Morgan, Newton33 min
Feb 18, 8:22 PM ESTTornado WarningFFCCoweta, Meriwether, Spalding38 min
Feb 18, 8:27 PM ESTTornado WarningFFCHeard, Troup34 min
Feb 18, 8:27 PM ESTTornado WarningFFCGreene, Jasper, Morgan, Putnam38 min
Feb 18, 8:43 PM ESTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee30 min
Feb 18, 8:55 PM ESTTornado WarningFFCCoweta, Meriwether32 min
Feb 18, 8:56 PM ESTTornado WarningFFCFayette, Spalding29 min
Feb 18, 9:04 PM ESTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Taylor27 min
Feb 18, 9:15 PM ESTSevere Thunderstorm WarningFFCHeard31 min
Feb 18, 9:20 PM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper40 min
Feb 18, 9:23 PM ESTSevere Thunderstorm WarningFFCFayette, Lamar, Spalding52 min
Feb 18, 9:24 PM ESTSevere Thunderstorm WarningFFCCrawford, Houston, Macon, Peach, Taylor17 min
Feb 18, 9:38 PM ESTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup52 min
Feb 18, 9:58 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Lamar, Monroe37 min
Feb 18, 10:06 PM ESTTornado WarningFFCButts, Jasper, Jones, Monroe, Putnam36 min
Feb 18, 10:10 PM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam28 min
Feb 18, 10:37 PM ESTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam, Washington35 min
Feb 18, 10:41 PM ESTTornado WarningFFCBaldwin, Hancock, Jones, Putnam, Washington28 min
Feb 18, 10:46 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington44 min
Feb 18, 10:48 PM ESTTornado WarningFFCGlascock, Hancock, Jefferson, Warren, Washington42 min
Feb 18, 10:55 PM ESTSevere Thunderstorm WarningFFCEmanuel23 min
Feb 18, 11:11 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Washington45 min
Feb 18, 11:34 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Monroe30 min
Feb 19, 12:02 AM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Twiggs, Wilkinson28 min
Feb 19, 12:25 AM ESTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson4 min
Feb 19, 2:03 AM ESTSevere Thunderstorm WarningFFCToombs12 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.